Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 95, NWS Springfield, MO

September 22, 2006Camden County, Missouri

NWS Springfield, MO issued this tornado warning at Sep 22, 2006, 12:56 PM CDT for Camden County, Missouri. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2006, 12:56 PM CDT (17:56 UTC)
Expired
Sep 22, 2006, 1:37 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Camden County, MO

The radar

The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 1:08 PM CDTHAIL 0.75Decaturville, MO
Sep 22, 1:23 PM CDTTSTM WND GST 602 N Wet Glaize, MOWINDS ESTIMATED AT GREATER THAN 60 MPH ALONG WITH DIME SIZE HAIL.
Sep 22, 1:24 PM CDTHAIL 0.75Montreal, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 12:06 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 221756
TORSGF
MOC029-221900-
/O.NEW.KSGF.TO.W.0095.060922T1756Z-060922T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI

* UNTIL 200 PM CDT

* AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES
  SOUTHWEST OF MONTREAL...OR 15 MILES NORTHEAST OF BUFFALO...MOVING
  NORTHEAST AT 45 MPH.

* THE TORNADO IS WILL BE NEAR...
  MONTREAL BY 115 PM CDT
  WET GLAIZE AND 6 MILES SOUTHEAST OF FREEDOM BY 120 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHERN MISSOURI.

LAT...LON 3790 9285 3790 9261 3787 9260 3782 9257
      3783 9251 3786 9242 3802 9241 3802 9252
      3808 9260

$$

CRAMER
2 follow-up statements
000 
WWUS53 KSGF 221809
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT FRI SEP 22 2006

MOC029-221900-
/O.CON.KSGF.TO.W.0095.000000T0000Z-060922T1900Z/
CAMDEN MO-
108 PM CDT FRI SEP 22 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN CAMDEN COUNTY...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DECATURVILLE...OR
ABOUT 10 MILES SOUTH OF CAMDENTON...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  MONTREAL...FREEDOM AND WET GLAIZE BY 120 PM CDT

THIS STORM PRODUCED HALF DOLLAR SIZE HAIL AS IT MOVED TO THE NORTH 
OF THE ELDRIDGE AREA AROUND 1 PM.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHERN MISSOURI.

LAT...LON 3790 9285 3790 9261 3787 9260 3782 9257
      3783 9251 3786 9242 3802 9241 3802 9252
      3808 9260

$$

GAEDE
000 
WWUS53 KSGF 221837
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT FRI SEP 22 2006

MOC029-221847-
/O.CAN.KSGF.TO.W.0095.000000T0000Z-060922T1900Z/
CAMDEN MO-
137 PM CDT FRI SEP 22 2006

...THE TORNADO WARNING FOR SOUTHEASTERN CAMDEN COUNTY...
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING.

LAT...LON 3790 9285 3790 9261 3787 9260 3782 9257
      3783 9251 3786 9242 3802 9241 3802 9252
      3808 9260

$$

GAGAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Sep 22, 11:14 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 22, 11:14 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 AM CDT FRI SEP 22 2006

...MESOSCALE CONVECTIVE DISCUSSION...
A FEW UPDRAFTS HAVE ALREADY BEEN TRIGGERED THIS MORNING IN RESPONSE
TO RAPID MOISTURE TRANSPORT BACK INTO SOUTHERN MISSOURI.  RADAR
SUGGESTS THAT MOST OF THESE UPDRAFTS ARE BEING CAPPED OFF BY A MID
LEVEL SUBSIDENCE INVERSION NOTED FROM THE KSGF 12Z RAOB AT AROUND
15-18 KFT.  WITH INCREASE HEATING AND DEEPENING MOISTURE...THIS CAP
(SUBSIDENCE INVERSION) WILL PROBABLY BREAK WITHIN THE NEXT HOUR OR
SO.

THE ENVIRONMENT IS RIPE FOR TORNADOES...LARGE AND DESTRUCTIVE
TORNADOES CAN NOT BE RULED OUT.  EFFECTIVE DEEP LAYER SHEAR ACROSS
THE REGION IS IMPRESSIVE WITH 60-70 KNOTS...0-1KM HELICITIES RANGING
FROM 150-300M2/S2.  A MODIFIED 12Z KSGF RAOB SUGGESTS THAT 1500-2000
J/KG OF ML CAPE EXISTS ACROSS A BROAD AREA OF SW MO...AND WILL ONLY
INCREASE WITH TIME

IN THE SHORT TERM...THE AREA OF MOST CONCERN IS ALONG AND SOUTHEAST
OF A LINE FROM GROVE OKLAHOMA TO LAKE OF THE OZARKS.

CRAMER

LONG TERM (SATURDAY NIGHT - THURSDAY)...
THIS PERIOD APPEARS TO BE QUIET IN THE WAKE OF OUR ONGOING STORM
SYSTEM.  COLD FRONT WILL SPREAD THROUGH A CANADIAN AIRMASS THAT WILL
SCOUR MOISTURE FROM THE DEEP SOUTH AND INTO THE GULF.  THIS WILL
LIMIT ANY POTENTIAL FOR ACTIVE WEATHER THROUGH TUESDAY NIGHT.  THERE
MAY BE A COUPLE OF WEAK DISTURBANCES MIGRATING THROUGH THE NORTHWEST
FLOW DURING THESE PERIODS...BUT WEAK LIFT AND LOW MOISTURE MAY ONLY
YIELD CLOUD COVER.

THE GFS SUGGESTS THAT A STRONGER WAVE COULD IMPACT THE REGION BY
WEDNESDAY.  MOISTURE WILL STILL BE LACKING HOWEVER BETTER LIFT WITH
THIS SYSTEM JUSTIFIES SOME CHANCE POPS FROM WEDNESDAY THROUGH
THURSDAY.  FOLLOWED THE MEX POPS NUMBERS WITH THESE PERIODS.  FALL
LIKE TEMPERATURES WILL BE OBSERVED THROUGH THE UPCOMING WORK WEEK
WITH HIGHS IN THE 70S AND 80S...AND LOWS RANGING FROM THE 40S TO THE
MID 50S.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Sep 22, 10:30 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 AM CDT FRI SEP 22 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1030 AM CDT FRI SEP 22 2006

...INCREASING POTENTIAL FOR TORNADOES THROUGH THIS AFTERNOON AND
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING POTENTIALLY LONG TRACK
  TORNADOES...DAMAGING WINDS IN EXCESS OF 80 MPH...AND HAIL IN
  EXCESS OF GOLF BALL SIZE.

AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS AFTER 1
  PM. THE HIGHEST RISK AREA WILL BE EAST OF HIGHWAY 65.

  DISCUSSION:

  SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHEAST
  KANSAS...NORTHEAST OKLAHOMA AND NORTHERN ARKANSAS THIS
  AFTERNOON. ANY STORMS THAT DEVELOP WILL LIKELY EXHIBIT SOME
  ROTATION. THESE THUNDERSTORMS WILL MORE QUICKLY MOVE TO THE
  EAST-NORTHEAST AT 40 TO 50 MPH.

  WEST OF HIGHWAY 65...THE PRIMARY HAZARDS WILL BE LARGE HAIL TO THE
  SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. A FEW
  TORNADOES WILL ALSO BE POSSIBLE.

  EAST OF HIGHWAY 65...ATMOSPHERIC CONDITIONS WILL BE MORE FAVORABLE
  FOR TORNADOES THIS AFTERNOON AND EVENING...ALONG AND EAST OF AN
  OSAGE BEACH TO BRANSON LINE. LARGE HAIL TO THE SIZE OF BASEBALLS
  AND DAMAGING WINDS IN EXCESS OF 80 MPH WILL ALSO ACCOMPANY THESE
  SEVERE THUNDERSTORMS.

  SEVERE THUNDERSTORMS MAY REDEVELOP OVER MUCH OF THE OUTLOOK AREA
  AFTER MIDNIGHT. THE GREATEST HAZARDS WITH THESE STORMS WILL BE
  QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. AT THIS
  TIME...THE TORNADO THREAT APPEARS MINIMAL AFTER MIDNIGHT.

  HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE
  ACROSS ALL OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY
  AFTERNOON AND EVENING. PERSONS EAST OF HIGHWAY 65 CAN EXPECT HAIL
  UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60
  MPH. A TORNADO OR TWO CANNOT BE RULED OUT.

  HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 1 PM ACROSS THE
  OUTLOOK AREA. SPOTTERS AND EMERGENCY MANAGERS ACROSS SOUTHEAST
  KANSAS AND SOUTHWEST MISSOURI SHOULD MONITOR THE DEVELOPMENT OF
  THIS SIGNIFICANT SEVERE WEATHER EVENT CLOSELY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/SCHULTZ

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 12:34 PM CDTTornado WarningSGFDallas41 min
Sep 22, 12:46 PM CDTTornado WarningSGFLaclede49 min
Sep 22, 1:06 PM CDTSevere Thunderstorm WarningSGFTexas69 min
Sep 22, 1:20 PM CDTTornado WarningSGFPulaski35 min
Sep 22, 1:33 PM CDTTornado WarningSGFShannon, Texas50 min
Sep 22, 1:38 PM CDTSevere Thunderstorm WarningSGFDent67 min
Sep 22, 1:42 PM CDTTornado WarningSGFMaries, Phelps50 min
Sep 22, 1:51 PM CDTTornado WarningSGFDent54 min
Sep 22, 3:48 PM CDTSevere Thunderstorm WarningSGFDent57 min
Sep 22, 4:02 PM CDTTornado WarningSGFDent34 min
Sep 22, 4:12 PM CDTSevere Thunderstorm WarningSGFDouglas, Taney63 min
Sep 22, 4:35 PM CDTSevere Thunderstorm WarningSGFWright37 min
Sep 22, 4:58 PM CDTTornado WarningSGFDouglas, Ozark30 min
Sep 22, 5:14 PM CDTSevere Thunderstorm WarningSGFHowell61 min
Sep 22, 5:21 PM CDTTornado WarningSGFHowell37 min
Sep 22, 5:51 PM CDTSevere Thunderstorm WarningSGFPhelps39 min
Sep 22, 5:52 PM CDTTornado WarningSGFShannon23 min
Sep 22, 6:35 PM CDTTornado WarningSGFOregon25 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.